Alert archive / Wisconsin / Small Craft Advisories in 2012
Small Craft Advisory 29, NWS Milwaukee, WI
NWS Milwaukee, WI issued this small craft advisory at Apr 2, 2012, 3:33 AM CDT. It took effect at Apr 2, 2012, 7:00 AM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Apr 2, 2012, 3:33 AM CDT (08:33 UTC)
- In effect from
- Apr 2, 2012, 7:00 AM CDT
- Expired
- Apr 2, 2012, 3:54 PM CDT
- In force
- 9 hr
- Issued by
- NWS Milwaukee, WI
The text
As transmitted, in the capitals the NWS used until 2016.
907 WHUS73 KMKX 020833 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 333 AM CDT MON APR 2 2012 ...PERSISTENT EAST WIND RESULTING IN BUILDING WAVES... .A PERSISTANT EAST FLOW BETWEEN HIGH PRESSURE OVER HUDSON BAY AND LOW PRESSURE OVER THE CENTRAL PLAINS WILL RESULT IN BUILDING WAVES TODAY. LMZ644>646-021645- /O.NEW.KMKX.SC.Y.0029.120402T1200Z-120403T0300Z/ PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 333 AM CDT MON APR 2 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 10 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 AM THIS MORNING TO 10 PM CDT THIS EVENING. * WINDS: EAST WINDS 10 TO 20 KNOTS WITH GUSTS TO 25 KNOTS. * WAVES: 3 TO 5 FEET BUILDING TO 3 TO 6 FEET MAINLY SOUTH OF NORTH POINT LIGHT HOUSE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HENTZ WWW.WEATHER.GOV/MKX
2 follow-up statements
617 WHUS73 KMKX 021434 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 934 AM CDT MON APR 2 2012 ...PERSISTENT EAST TO SOUTHEAST WIND RESULTING IN BUILDING WAVES... .A PERSISTANT EAST TO SOUTHEAST FLOW BETWEEN HIGH PRESSURE OVER HUDSON BAY...AND LOW PRESSURE OVER THE CENTRAL PLAINS...WILL RESULT IN BUILDING WAVES TODAY. THE WAVES SHOULD REMAIN HIGH INTO THE EVENING BEFORE SUBSIDING. LMZ644>646-022245- /O.CON.KMKX.SC.Y.0029.000000T0000Z-120403T0300Z/ PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 934 AM CDT MON APR 2 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING. * WINDS: EAST TO SOUTHEAST WINDS 15 TO 20 KNOTS...BECOMING 10 TO 20 KNOTS BY MID EVENING. * WAVES: BUILDING TO 3 TO 5 FEET TODAY...THEN SUBSIDING BY MID EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WOOD WWW.WEATHER.GOV/MKX
945 WHUS73 KMKX 022054 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 354 PM CDT MON APR 2 2012 ...WAVES HAVE DIMINISHED BELOW CRITERIA... .THE HIGH WAVES THAT WERE GENERATED EARLIER TODAY HAVE SUBSIDED BELOW SMALL CRAFT ADVISORY LEVELS. THUS...THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. LMZ644>646-022200- /O.CAN.KMKX.SC.Y.0029.000000T0000Z-120403T0300Z/ PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 354 PM CDT MON APR 2 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS CANCELLED THE SMALL CRAFT ADVISORY. THE HIGH WAVES THAT WERE GENERATED EARLIER TODAY HAVE SUBSIDED BELOW SMALL CRAFT ADVISORY LEVELS. THUS...THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. $$ WOOD WWW.WEATHER.GOV/MKX
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Apr 1, 9:25 PM CDT, 6 hours 8 minutes earlier.
Area forecast discussion, Apr 1, 9:25 PM CDT, 6 hours 8 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 925 PM CDT SUN APR 1 2012 .UPDATE... SURFACE FRONT CURRENTLY FROM NEAR IND TO DSM...AND ACTUALLY SAGGING SOUTH THE LAST FEW HOURS. SO IT APPEARS WE ARE DOOMED TO STAY IN COOLER AIR PROBABLY THROUGH THE DURATION. HAVE ADJUSTED HOURLY TEMPERATURES DOWN TONIGHT AND THROUGH TOMORROW ALONG WITH HIGH TEMPERATURES. DROPPED THEM ABOUT 3 MORE DEGREES ESPECIALLY AREAS TO THE SOUTH AND WEST WHERE WE HAVE BEEN CONSISTENTLY TOO WARM LAST COUPLE OF DAYS. LATEST GUIDANCE HAS A PRETTY SOLID DECK OF WARM ADVECTION CLOUDS AROUND 4K FORMING DURING THE DAY AND WITH EAST WINDS OFF THE LAKE...TEMPERATURES SHOULD BE SIMILAR TO TODAY. MEANWHILE...A COUPLE OF BANDS OF SHOWERS HAVE BEEN PERSISTENT FROM NORTH CENTRAL WISCONSIN INTO SOUTHWEST LOWER MICHIGAN. LOTS OF DRY AIR IN THE SOUNDINGS BELOW 600 MB. BUT 00Z UPPER AIR DATA SHOWS STRONG BAROCLINIC ZONE ON ANTICYCLONIC SIDE OF 250 MB 120 KNOT JET. RATHER MOIST IN 700-500 MB LAYER AND STRONG WARM ADVECTION SHOWN AT 700 MB ACROSS WISCONSIN. DECENT FRONTOGENESIS IN THE 850-500 MB LAYER AS WELL...THUS THE BANDED PRECIPITATION. HAS RECENTLY MEASURED 0.03" AT KEGV AND 0.01" AT KSVE IN THE NORTHERN BAND...AND THIS IS HANDLED WELL BY LAST FEW RUNS OF HRRR. EVEN A REPORT OF LTGIC NEAR RHI WITH THIS ACTIVITY...WHICH HAS UP TO 40 DBZ PER KGRB RADAR. GIVEN THE HRRR BRUSHING THE AREA FROM GREEN LAKE TO OZAUKEE COUNTY ON NORTH...HAVE ADDED SCATTERED LIGHT SHOWERS AFTER MIDNIGHT IN THAT AREA...FOLLOWING THE TIMING OF THE HRRR. RUC SOUNDINGS DO SHOW 50-100 J/KG OF CAPE AT KOSH DURING THE NIGHT...BUT SINCE WE ARE WORRIED ABOUT IT MEASURING NOT GOING TO GO OVERBOARD AND ADD THUNDER. && .AVIATION/06Z TAFS/... PESKY MVFR DECK HAS FINALLY PUSHED SOUTH AND DISSIPATED. ASIDE FROM MIDDLE DECK AND LIGHT SHOWERS STAYING NORTH AND EAST OF TAF SITES...SHOULD BE QUIET MUCH OF THE NIGHT. COLD FRONT THAT SAGGED BACK SOUTH SHOULD STALL AND THEN RETURN NORTH AS A WARM FRONT INTO CENTRAL PARTS OF IOWA AND ILLINOIS MONDAY AND MONDAY EVENING AS A LOW PRESSURE AREA TRACKS TOWARD NORTHERN ILLINOIS. WARM MOIST AIR RETURNING JUST ABOVE THIS FRONT WILL RESULT IN VFR CLOUD DECK DURING THE LATE MORNING OR AFTERNOON HOURS CONTINUING INTO MONDAY NIGHT. ELEVATED INSTABILITY ABOVE THE FRONT WILL EVENTUALLY LEAD TO THUNDERSTORMS FORMING OVER CENTRAL OR SOUTHERN WISCONSIN. SOME UNCERTAINTY AS TO WHETHER THESE WILL REMAIN NORTH OF THE TAF SITES BUT NOTHING SHOULD HAPPEN BEFORE 00Z TUESDAY. && .PREV DISCUSSION... /ISSUED 332 PM CDT SUN APR 1 2012/ VERY SHORT TERM...TONIGHT AND MONDAY. ANOTHER LOW STRATUS DECK IS SLOWLY MIXING OUT ACROSS THE FORECAST AREA THIS AFTERNOON. THERE ARE BREAKS DEVELOPING IN THE SOUTHERN COUNTIES WHERE THE DECK REMAINS...AND WITH A FEW MORE HOURS OF SUN...SHOULD SEE MOST OF NOT ALL OF IT MIX OUT. CONFIDENCE IS SHAKY...AS IF IT DOES NOT MIX OUT BEFORE SUNSET...IT LIKELY WILL LINGER THROUGH TONIGHT AND INTO MONDAY. THE BEST CHANCES OF THIS HAPPENING WOULD BE IN THE FAR SOUTHERN COUNTIES. THIS DECK SHOWN BY HIGH RESOLUTION RAPID REFRESH MODEL TO DEVELOP AGAIN LATER THIS EVENING AND OVERNIGHT IN EASTERN IOWA TO NORTHERN ILLINOIS...CLOSE TO THE AREA. WILL HAVE TO BE WATCHED CLOSELY. FOR NOW...WENT WITH A MIX OUT OF THE LOW STRATUS BY 00Z MONDAY...THEN KEPT PARTLY CLOUDY IN FOR TONIGHT WITH SOME MID LEVEL CLOUDS SLIDING SOUTHEAST THROUGH THE REGION. LOWS IN THE LOWER TO MID 40S EAST TO WEST SEEM REASONABLE...THOUGH MAY BE HIGHER IF LOW CLOUDS LINGER IN THE FAR SOUTH. REMOVED POPS MONDAY AFTERNOON...AS SLOWER PROGRESSION WITH NEXT SYSTEM KEEPS MAIN UPWARD VERTICAL MOTION NORTHWEST OF THE AREA. THIS IN SPITE OF SOME DECENT ELEVATED CAPES OF 500 TO 1000 J/KG BY LATE AFTERNOON. PARTLY SUNNY SKIES WITH ONSHORE WINDS SHOULD BRING COOL TEMPERATURES NEAR THE LAKE...WITH MILD 60S INLAND. AGAIN...THIS ASSUMING THE LOW STRATUS DOES NOT LINGER. SHORT TERM...MONDAY NIGHT THROUGH WEDNESDAY. SHORT TERM GUIDANCE IN REASONABLE AGREEMENT ON CARRYING WEAK LOW PRESSURE AND MID LEVEL TROUGH ACROSS FAR SOUTHERN WI/NORTHERN IL REGION LATER MON NIGHT INTO TUE MRNG. TREND HAS BEEN FOR MOST GUIDANCE TO SLOW DOWN TROUGH PASSAGE...WHILE NAM MORE OF AN OUTLIER WITH MORE PROGRESSIVE FLOW...CONTROLLED BY STRONGER AND FARTHER EAST UPPER LEVEL JET. WL LEAN TOWARD SLOWER CAMP...WHICH MEANS WILL NEED TO HANG ONTO POPS FOR A GREATER TIME ON TUESDAY. BEST CHANCE FOR PRECIP ON TUE WILL BE IN THE SOUTH...CLOSER TO SFC FRONTAL BOUNDARY AND INSTABILITY AXIS. BULK OF AFTN CONVECTION HOWEVER SHOULD BE SOUTH OF IL BORDER. FOR MON NGT...WL HANG ONTO HIGHER CHANCE POPS. STILL LOOKING AT LOW LAYER Q-VECTOR CONVERGENCE AXIS PASSING ACROSS SRN WI DURING THE NIGHT...BUT DELAYED A BIT DUE TO SLOWER TROF PASSAGE. STRONGEST ALSO LAYER FN VECTOR RESPONSE TO FRONTOGENESIS SAGS THROUGH SRN WI LATE IN THE NIGHT INTO TUE MRNG. HOWEVER SOME CONCERN OVER LACK OF COLUMN MOISTENING DURING THE NIGHT WITH COLUMN ABV 5K FEET FAILING TO SATURATE. ALSO LACK OF MID-LEVEL TRIGGER SO NOT ENOUGH TO CONVINCE ME TO BUMP UP POPS ABV CHANCE. INCREASING NLY WINDS WL PULL DRIER AIR ACROSS CWA LATER TUE AND TUE NIGHT WITH RIDGE BUILDING IN FOR WED. PERSISTENT ONSHORE FLOW WL KEEP THE EAST NOTICEABLY COOLER. LONG TERM...WEDNESDAY NIGHT THROUGH SUNDAY. DESPITE UNCERTAINTY REGARDING AMPLITUDE AND AMOUNT OF LONG WAVE TROFFING BOTH UPSTREAM OVER WRN CONUS...AND ALSO WELL DOWNSTREAM IN ERN CANADA AND THE NORTHERN ATLANTIC...ALL EXTENDED GUIDANCE IN REASONABLE AGREEMENT ON HIGH PRESSURE RIDGE BOTH AT THE SURFACE AND ALOFT BETWEEN TWO TROUGHS...REMAINING NEARLY STATIONARY OVER THE UPPER MIDWEST AND WESTERN GTLAKES THROUGH THE END OF THE WORK WEEK. THIS WILL RESULT IN A PERSISTENT NORTHEAST FLOW WITH COOLER TEMPERATURES BY LAKE MICHIGAN. HOWEVER TEMPERATURES SHOULD STILL AVERAGE ABOVE NORMAL FOR EARLY APRIL. PENDING CLOUD COVER AND BOUNDARY LAYER WINDS...PATCHY LATE NIGHT FROST WILL BE A THREAT...ESPECIALLY THU NIGHT. EXTENDED GUIDANCE IN AGREEMENT ON BUILDING RIDGE OVER THE UPPER MIDWEST PREVENTING CUTOFF UPPER LOW FROM TAKING MORE NORTHEAST TRACK. HENCE EXPECT CUTOFF TO TAKE MORE ELY TRACK FROM THE CENTRAL PLAINS THROUGH THE CENTRAL MS VLY REGION ON WED AND THU...EVENTUALLY GETTING ABSORBED BY LONG WAVE TROF OVER ERN CONUS...AND ANY PRECIPITATION ASSOCIATED WITH THIS SYSTEM REMAINING SOUTH OF WI. NO SURPRISE...5 DAY MEAN 5H HEIGHTS BASED ON GFS REMAIN ABOVE NORMAL THROUGH THIS WEEK OVER THE UPPER MIDWEST...MAINLY DUE TO PERSISTENT MID-LEVEL RIDGING. TREND IN LONG RANGE GUIDANCE HAS BEEN BLOCKING RIDGING OVER UPPER MIDWEST LINGERING INTO SATURDAY...SLOWING DOWN APPROACHING TROUGH FROM THE PLAINS UNTIL SAT NIGHT OR SUNDAY. APPEARS GULF WILL BE INITIALLY CUTOFF AS WELL...PREVENTING DEEPER MOISTURE FROM SURGING NWD. FOR NOW...WL CONTINUE TO CONFINE SAT POPS TO WEST...AND CARRY LOW POPS SAT NIGHT. AVIATION /00Z TAFS/... CEILINGS WITH LOW STRATUS DECK HAVE CONTINUED TO RISE INTO THE MVFR RANGE THIS AFTERNOON AT TAF SITES. SHOULD MAY SEE THESE CEILINGS MIX OUT BY 00Z MONDAY AT TAF SITES...BUT CONFIDENCE IS SHAKY IN THIS HAPPENING. IF THEY DO NOT MIX OUT BEFORE SUNSET...THEY WILL LINGER TONIGHT AND PERHAPS INTO MONDAY. WILL HAVE TO WATCH THEM CLOSELY TONIGHT. SHOULD SEE SOME SCATTERED TO BROKEN 3500 TO 4000 FOOT CLOUDS AFTER 10Z MONDAY AND LINGER THROUGH MONDAY. APPROACH OF LOW PRESSURE TO THE SOUTHWEST OF THE AREA SHOULD BRING AN INCREASE IN EAST WINDS MONDAY...WITH GUSTS TO AROUND 20 KNOTS POSSIBLE. WILL NOT MENTION PRECIPITATION THROUGH 00Z TUESDAY...WITH BEST UPWARD MOTION ARRIVING IN THE AREA AFTERWARDS. MARINE... WINDS AND WAVES WILL APPROACH SMALL CRAFT ADVISORY LEVELS MONDAY...AS THE PRESSURE GRADIENT TIGHTENS WITH THE APPROACH OF THE LOW PRESSURE SYSTEM. DID NOT GO WITH A SMALL CRAFT ADVISORY AT THIS TIME...DUE TO BORDERLINE CONFIDENCE IN THE WINDS AND WAVES MEETING CRITERIA. CONFIDENCE... TONIGHT AND MONDAY...LOW TO MEDIUM. MONDAY NIGHT THROUGH TUESDAY...LOW TO MEDIUM. TUESDAY NIGHT THROUGH SATURDAY...HIGH. SATURDAY NIGHT AND SUNDAY...MEDIUM. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...NONE. LM...NONE. && UPDATE...CRAVEN TONIGHT/MONDAY AND AVIATION/MARINE...WOOD MONDAY NIGHT THROUGH SUNDAY...MBK
Hazardous weather outlook, Apr 1, 3:08 PM CDT, 12 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 308 PM CDT SUN APR 1 2012 WIZ046-047-051-052-056>060-062>072-022015- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 308 PM CDT SUN APR 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY THERE IS A CHANCE OF THUNDERSTORMS MONDAY NIGHT AS A WEAK AREA OF LOW PRESSURE MOVES ACROSS SOUTHERN WISCONSIN. THE THUNDERSTORMS MAY CONTAIN SMALL HAIL. ISOLATED THUNDERSTORMS WILL LINGER INTO TUESDAY OVER SOUTHEAST AND FAR SOUTH CENTRAL WISCONSIN AS THE LOW PRESSURE AREA EXITS THE REGION. THERE IS A SMALL CHANCE FOR THUNDERSTORMS OVER PARTS OF SOUTH CENTRAL WISCONSIN NEXT SATURDAY AND ACROSS THE ENTIRE AREA SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED IN THE NEXT SEVEN DAYS. LMZ643>646-022015- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 308 PM CDT SUN APR 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY WAVES WILL APPROACH SMALL CRAFT CRITERIA ON MONDAY AS THE PRESSURE GRADIENT TIGHTENS OVER LAKE MICHIGAN AHEAD OF APPROACHING WEAK LOW PRESSURE. GUSTY NORTH WINDS AND RESULTANT WAVES BEHIND THE LOW PRESSURE AREA WILL APPROACH SMALL CRAFT CRITERIA AGAIN ON TUESDAY. THERE IS A CHANCE OF THUNDERSTORMS MONDAY NIGHT INTO TUESDAY AS WEAK LOW PRESSURE PASSES SOUTH OF LAKE MICHIGAN. THERE IS A SMALL CHANCE OF THUNDERSTORMS NEXT SATURDAY NIGHT. WWW.WEATHER.GOV/MKX MBK
Nearby
Small Craft Advisories in Wisconsin, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.